Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 1998, 3:54 PM CDT for McLean County, Tazewell County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 1998, 3:54 PM CDT (20:54 UTC)
- Expired
- Apr 20, 1998, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS1 KSPI 202053 RRA SVRSPI ILC113-179-202130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CDT MON APR 20 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR MCLEAN COUNTY IN CENTRAL ILLINOIS EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 352 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 35 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... ARMINGTON MCLEAN STANFORD DANVERS THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 20, 2:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON APR 20 1998 AT 18Z SFC LOW NEAR CID WITH SEVERAL TROFS EXTENDING FROM IT. MAIN COLD FRONT IS PUSHING THRU WRN IL AT THIS TIME EXTENDING SOUTHWARD INTO ERN MO AND THEN INTO NRN AR. SFC DEWPTS REMAIN LOW...ONLY IN THE MIDDLE TO UPPER 40S. HOWEVER THIS IS SUFFECIENT TO PRODUCE RWS AND THUNDERSTORMS...BEST ONES THOUGH ARE LOCATED CLOSE TO LOW AND ASSOC VORT MAX. AIRMASS REMAINS MARGINALLY UNSTABLE WITH LIS LESS THAN ZERO...SOME CONVERGENCE AND NO CAP. MODEL AND MODIFIED 12Z SOUNDING FROM ILX ALSO INDICATES CAPE AROUND 500 J/KG. DYNAMICS ALSO WEAK BUT WBZ BELOW 5000 AND FZ LVL AT 6600 FEET. THEREFORE POSSIBILITY OF SOME HAIL WITH STRONGER STORMS. RECOMMENDATION: CONT CHC FOR THUNDERSTORMS THIS EVENING...ESPECIALLY AS MAIN FRONT MOVES EAST AND INTERACTS WITH ERN IL WHERE THE BEST SUNSHINE AS BEEN TDY. STORMS WILL TAPER TO RWS AS SUN GOES DOWN TONIGHT. WINDS WILL SWITCH TO WEST AS FRONT MOVES THRU. THEN REMAINDER OF TONIGHT SHOULD BE CLOUDY. BY MORNING LOW HAS TRACKED TO JUST NORTH OF DNV WITH ASSOC VORT MAX IN NERN IL. BY NOON ITS IN IND. SO COULD SEE SOME LINGERING RWS ACRS MOST OF CWA TOMORROW BUT ENDING AROUND OR IN AFTERNOON. PLUS WINDS NOW SWITCH TO NW. WITH CLOUDS TON AND TOMORROW TEMPS WILL BE MODERATED. PREFER FWC OVER FAN AND FMR TONIGHT...WITH FAN AND FMR LOOKING BETTER FOR TOMORROW. FIRST PERIOD INPUT COMING SHORTLY. PIA 44/59 73 SPI 44/59 73 DEC 45/58 74 CMI 43/57 65 LWV 46/61 54 AUTEN
In the hours before
Special weather statement, Apr 20, 11:00 AM CDT, 4 hours 54 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON APR 20 1998 THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. ALTHOUGH...A FEW STRONGER STORMS COULD PRODUCE SOME SMALL HAIL. AUTEN
Special weather statement, Apr 20, 11:00 AM CDT, 4 hours 54 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON APR 20 1998 THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. ALTHOUGH...A FEW STRONGER STORMS COULD PRODUCE SOME SMALL HAIL. AUTEN
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.